Alert archive / Alabama / Small Craft Advisories in 2024

Small Craft Advisory 33, NWS Mobile, AL

April 20, 2024

NWS Mobile, AL issued this small craft advisory at Apr 20, 2024, 2:24 PM CDT. It took effect at Apr 21, 2024, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2024, 2:24 PM CDT (19:24 UTC)
In effect from
Apr 21, 2024, 7:00 PM CDT
Expired
Apr 22, 2024, 10:00 AM CDT
In force
15 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 1:39 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 20, 1:39 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Sat Apr 20 2024

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 139 PM CDT Sat Apr 20 2024

A frontal boundary extending from extreme southeast Mississippi
into south central Alabama is anticipated to move towards the
coast this evening then offshore overnight. Southerly to
southwesterly winds ahead of the front become northerly as the
front moves through. The highest coverage of showers and storms is
anticipated to be over interior areas through tonight then becomes
oriented mostly over the southern portion of the area Sunday
morning. MVFR/VFR conditions today will be followed by IFR
ceilings developing over the entire area overnight. /29

&&

.NEAR TERM...
(Now through Sunday)
Issued at 139 PM CDT Sat Apr 20 2024

A positively tilted upper trof over the northern Plains and
extreme northeast states evolves into a more meridionally oriented
upper trof over the eastern half of the CONUS. A frontal boundary
located from extreme southeast Mississippi into south central
Alabama remains close to this position through the afternoon then
drifts towards the coast this evening before continuing across
the marine area through Sunday morning. A series of shortwaves
move across the area through the period, and have gone with high
pops well inland tonight tapering to chance pops further to the
south. Likely to categorical pops follow for Sunday morning, then
pops taper off through the day with dry conditions developing over
much of southeast Mississippi and interior southwest Alabama.
MLCAPE values this afternoon range from 1000-2000 J/kg then
gradually taper off overnight. Model soundings indicate that the
best lapse rates are above 800 mb this afternoon (near 7C/km),
then lapse rates moderate tonight. Shear values look low, but
considering the instability values and favorable lapse rates
aloft, expect that some strong storms are possible into the early
evening hours. Lows tonight mostly range from the upper 40s/around
50 well inland to the lower 60s at the coast. Highs on Sunday
range from the lower 60s inland to the lower 70s at the coast. The
rip current risk through Sunday is expected to be low. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  66  46  72  47  75  53  81 /  40  70   0   0   0   0   0   0
Pensacola   63  71  52  73  53  73  57  78 /  30  80   0   0   0   0   0   0
Destin      65  74  54  73  56  72  59  78 /  20  80  10   0   0   0   0   0
Evergreen   54  65  44  71  44  77  50  81 /  60  60   0   0   0   0   0   0
Waynesboro  49  61  43  70  43  77  50  81 /  70  60   0   0   0   0   0   0
Camden      49  60  43  69  43  75  49  79 /  70  60   0   0   0   0   0   0
Crestview   59  71  47  74  44  77  49  83 /  20  70  10   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 20, 1:48 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Apr 20 2024

ALZ057-058-201945-
Butler AL-Crenshaw AL-
148 PM CDT Sat Apr 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUTLER AND CRENSHAW
COUNTIES THROUGH 245 PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Rutledge, or 10 miles east of Greenville, moving east
at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Dozier, Glenwood, Petrey,
and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3147 8619 3148 8628 3153 8628
      3153 8630 3149 8635 3149 8640 3153 8640
      3153 8666 3192 8661 3197 8625 3196 8619
      3189 8617 3179 8620 3179 8615 3166 8615
      3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1848Z 266DEG 13KT 3177 8645

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:48 PM CDTSpecial Weather StatementMOBCrenshaw57 min
Apr 20, 2:05 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw40 min
Apr 20, 4:35 PM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Apr 20, 4:48 PM CDTSpecial Weather StatementMOBWashington57 min
Apr 20, 5:12 PM CDTSevere Thunderstorm WarningMOBMobile19 min
Apr 20, 5:21 PM CDTSpecial Weather StatementMOBEscambia54 min
Apr 20, 5:40 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe22 min
Apr 20, 6:01 PM CDTSpecial Weather StatementMOBMonroe44 min
Apr 20, 6:13 PM CDTSevere Thunderstorm WarningMOBWashington47 min
Apr 20, 6:28 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia19 min
Apr 20, 6:48 PM CDTSpecial Weather StatementMOBConecuh27 min
Apr 20, 6:49 PM CDTSpecial Weather StatementMOBWashington41 min
Apr 20, 5:44 PM CDTSpecial Weather StatementMOBWayne46 min

Nearby

Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.